Do you ever recover from anxiety?

Hi All,

This is my first post in this group so here we go. I am looking for more information about anxiety. A few years ago, 7 I believe, I was told I was suffering form anxiety and put on Venlafaxine. I couldnt get out of my front door and was having panic attacks if anyone tried to get me out. I had CBT and that with the meds seemed to really help. Last year I started having fits. Noone knew why so I was investigated for epilepsy. All test turned out clear and I am now aware that at times of stress or anxiety I will fit. I have never in my life heard of this and wondered if anyone else has? I am being referred to a psychiatrist as the consultant says that my anxiety is excessive. No idea what that will entail. I suppose I know I am a worry wart but never thought it would end up controlling my life like it is.


6 Replies

  • Hello Angie

    I am sorry you posted a while ago for the first time & have been waiting for a reply

    I have had all different kinds of things due to anxiety but I have to say that so far I have never suffered with fits , however anxiety can cause mild to severe symptoms so I would not right it of that your anxiety is causing this especially as you have been seen by the medical profession & this is the diagnosis for the cause

    If you are not happy you could always ask for a second opinion ?

    Are you still taking the medication or any other kind of medications as I do know someone that suffered with anxiety did start have fits & it was the result of a medication she was taking that she was allergic to , it took a while before they realized it but once they did & she changed med she was fine so if you are on any medication this is something you could ask if you have not already

    I do believe we get better with anxiety even though we have to accept that everyone feels anxious even when they do not suffer with anxiety that is part of being human so to some degree we will never not feel anxiety again but with lots of help & the right treatments if it be meds or counselling & sometimes more than once we need counselling slowly we will get there & you have got a lot better with your anxiety before so you will do it again & I am sure when you have these fits under control that will go a long way to helping you feel less anxious

    Hopefully you will get some more replies but wanted to let you know someone had seen your post x

  • Hi Tigger, thank you for your reply. I am wondering about a reaction to my tablets. I have been on them for about seven years and have no problems other than the start of this fits. I just don't understand. It would seem that as they medicate and stop the symptoms of my anxiety one way, my body comes out with another way to show it. I sometimes feel as though they are just smothering the anxiety in one area but it is squeezing itself out in a different area, almost like trying to smother a balloon, impossible, sooner or later it will pop!


  • Hi,

    Sorry to hear your story. I black out from my panic attacks. It is called psychogenic blackouts. I had to find this out myself as the doctors couldn't find a cause either. My brain over loads like a computer say, crashes then reboots. I was put on pregabalin which is actually for epilepsy as it stops lots of electrical activity in your brain. I haven't blacked out since. Hope this helps. Take care.

  • Hi Meemew, thank you for replying! Just to say that I take 150mg of venlafaxine each day. 300mg of Pregabolin each day and was on 80mg of beta blockers as well and still fitting! The consultant has now put me on 160mg slow release beta blockers and this seems to have eased the fits although I still shake a bit. I have always been a very strong person who carries on with life regardless of what is thrown at me and it seems that my emotions are converted to these fits, that's all I can think. How do you still fit when you are dosed up like an elephant?!!

  • A couple of years ago we had a member on here who was on medication for anxiety (can't remember what) and they started having severe fits. Like you they'd never had fits before.

    Had every test under the sun which all came back clear.

    Finally after months of the poor person fitting and being scanned and tested, It turned out it was the medication's adverse affects which were causing the fits.

    They stopped the medication and the fits stopped too.

    It may be worth discussing the possibility with your doctor of the medication causing the fits.

  • Thank you for your reply Bramwell, I will discuss this with the consultant as someone else has suggested this as well.


You may also like...